MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22227
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the user wanted to implant the prosthesis on the operating table in a sterile manner.When he tried to remove the ring reinforcement at one end of the prosthesis, the eptfe coating also peeled off.Since more and more of the coating peeled off, the surgeon did not want to implant the prosthesis.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device in question was received and reviewed.Upon removal of the 8x80 tw advanta vxt gds it was clear that the eptfe wrap had shredded during the removal of the helix.There was clear marks on the underlying outer wrap material that the helix had been adhered to the graft.This is indicative of a properly assembled graft.There were multiple strands of eptfe fraying at the end of the graft.There was a minimal amount of blood staining as it would appear that the graft was trimmed prior to the procedure.A review of the device history records (dhr) was conducted.The finished goods dhr and the top assembly level dhr for the reported lot number were reviewed.The review of the dhr¿s showed that both lots passed all quality and performance requirements without any non-conformances noted.As part of this review attention the product performance test data was observed.The following are the results from the testing of the graft lot in question: lts longitudinal tensile strength (minimum data point =57lbf).The specification from the part specification is 20lbf min.Rts radial tensile strength (minimum data point =190lbf).The specification from the part specification is 25lbf min.Helix peel strength (minimum data point =.16lbf).The specification from the part specification is.10lbf min.The data as seen within the top assembly dhr passed all product specification requirements as specified in the product specification drawing.A review of the key material components was also conducted.The incoming inspection for the eptfe resin was conducted along with the eptfe lubricant and the monofilament wrap.In all cases the materials met the requirements of the incoming inspections.The instructions for use (ifu) states the following in regards to removal of the external rings or helix from the graft."instructions on removal of external ¿rings¿ or ¿helix¿ from the advanta vxt vascular graft while the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The steps to do so are as follows: 1.Hold the graft flat (horizontal).2.Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.3.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure." based on the instructions for use, fraying of the outer layer can happen if not removed as instructed in the ifu.The details provided within the ifu are clear and provide proper instruction in regards to the removal of the helix.A corrective and preventative action (capa) was previously generated to evaluate the issue along with a health hazard evaluation (hhe) for the clinical evaluation which states the following: rationale for probability and health risk: incorrect removal of the helix wrap is very likely to cause the observed shredding phenomena.The probability of this occurring is greater when longer portions of the helix are removed.The design of the graft (base + two overlapping helix wrap layers) makes the risk of an adverse event such as graft disruption (which could result in bleeding and or pseudoaneurysm formation) highly improbable.Medical summary: shredding of the advanta vxt has been observed with the removal of the outer supporting helix wrap.Removal of some portion of the helix is commonly performed as part of the implantation procedure.Clarifications of the correct method of helix removal within the ifu may mitigate this problem from occurring which can result in user inconvenience and increase operative time.Based on the review of the device history records and product complaint details atrium can find no fault with the device in question, therefore the complaint cannot be confirmed.It is possible that the wrap was not removed as instructed within the ifu.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12843579
Report Number3011175548-2021-01168
Device Sequence Number4608803
Product Code DSY
UDI-Device Identifier00650862222272
UDI-Public00650862222272
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number22227
Device Catalogue Number22227
Device Lot Number473196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/28/2022
03/22/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/04/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown